MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-35 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-35 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE
Model Number 45-450620
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was implanted in the patient and not returned to the manufacturer for evaluation.Procedural images were not provided for review; therefore, the alleged product issue cannot be confirmed.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-relatedissues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that during embolization of the gastroduodenal artery with an embolization coil implant, the coil did not detach.During attempted removal, the embolization coil unraveled and fractured, extending into the infrarenal abdominal aorta.Intraoperative consultation with vascular surgery was made, whom recommended that given the patient's underlying medical comorbidities and condition, further attempts at retrieval or repositioning of the embolization coil should be aborted.There was no reported patient injury or intervention.

Brand Name
AZUR-35 DETACHABLE HYDRO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11898274
Report Number2032493-2021-00187
Device Sequence Number19754445
Product Code KRD
UDI-Device Identifier00810170014932
UDI-Public(01)00810170014932(11)200303(17)250228(10)2003035KG
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number45-450620
Device Catalogue Number45-450620
Device Lot Number2003035KG
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight86